Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 285, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Nov 5, 2021, 7:50 AM EDT. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 5, 2021, 7:50 AM EDT (11:50 UTC)
- Expired
- Nov 5, 2021, 8:45 AM EDT
- In force
- 55 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Key West radar (KBYX), 76 km from the middle of the area, began a volume at 11:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 00:00Z, 11.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
231
WHUS52 KKEY 051150
SMWKEY
GMZ033-051245-
/O.NEW.KKEY.MA.W.0285.211105T1150Z-211105T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Key West FL
750 AM EDT Fri Nov 5 2021
The National Weather Service in Key West has issued a
* Special Marine Warning for...
Gulf Waters from East Cape Sable to Chokoloskee 20 to 60 nm out and
beyond 5 fathoms...
* Until 845 AM EDT.
* At 749 AM EDT, a strong thunderstorm was located near S Tower,
moving northeast at 15 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
* Locations in the warning include...
P Tower.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for wind gusts in excess of 34 knots, steep and fast-building
seas, frequent lightning, and blinding downpours. Stay low or go
below, and make sure all on board are wearing life jackets.
&&
LAT...LON 2545 8192 2513 8177 2495 8229 2502 8234
2503 8232 2511 8235
TIME...MOT...LOC 1149Z 236DEG 15KT 2509 8226
HAIL...0.00IN
WIND...>34KTS
$$
CLRWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Nov 5, 6:18 AM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Nov 5, 6:18 AM EDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Key West FL 618 AM EDT Fri Nov 5 2021 .DISCUSSION... An active overnight for the Florida Keys and surrounding coastal waters. A surface low is developing across the eastern Gulf of Mexico waters. As a result, the Florida Keys are in the warm sector of this developing low with a decent southeast to south flow occurring. This flow is moisture rich and has been able to support quite a bit of convection. Most of said convection has been occurring over the southeast Gulf waters, however portions of the island chain have been seeing some showers and thunderstorms at time. For a time we had decent low level veering as surface winds began more east-southeast and gradually became more southeast, while above three thousand feet we had southwest winds. This veering profile was enough that we had a few discrete strong thunderstorms and at least one thunderstorm had a decent mesocyclone. Looking at the BYX VAD, we still have some low level veering but not what was present a few hours ago. This is evident looking the BYX radar which shows showers and thunderstorms consolidating more so into a linear structure. As the surface low continues to develop through the day, our flow will clock from the southeast and south, around to the southwest by this afternoon. Meanwhile, southwest flow aloft will continue to support moisture transport across the area. This will allow for numerous showers and scattered thunderstorms to push across the Keys throughout today. In addition, can not rule out additional isolated strong thunderstorms. A cold front associated with the developing low will sweep through the region tonight. Expecting rain and thunder chances to remain elevated until this front has passed through. The threat for isolated strong thunderstorms will persist and chances may be higher for this to occur along and ahead of the front. Confidence is low as models are struggling with how organized the surface low will become throughout the day and this evening. In addition, this lack of consensus in the models will ultimately affect the wind forecast for the next 12 to 72 hours. Models are going back and forth on the strength of the winds in the wake of the frontal passage. For now have tried to maintain the going forecast with only minor changes. By Saturday, the low and associated upper level support will lift northeast out of our area, leading to drier and breezy conditions. The combination of dry air and subsequent high pressure building into the eastern U.S., will greatly limit rain chances through at least mid week. Thereafter, moisture will gradually increase out ahead of what may be yet another possible frontal passage. && .MARINE... Gentle to moderate southeast breezes prevail across all waters this morning. Numerous showers and scattered thunderstorms continue to develop and move across our waters. The greatest concentration has been over the deep Gulf waters and the waters surrounding the middle and upper Keys. Coverage of showers and thunderstorms will increase throughout the day and continue into this evening. A front is expected to sweep across the Florida Keys coastal waters overnight with freshening northwest breezes. Expect fresh to possibly strong northwest breezes to prevail Saturday through at least Sunday evening. Rain chances will fall to near nil except for the offshore Straits, with winds gradually evolving to moderate to occasionally fresh from the northeast by Tuesday. && .AVIATION... Widespread showers and scattered thunderstorms are expected throughout today and into tonight bringing reduced visibility, lower ceilings, and occasional lightning strikes as possible impacts to both EYW and MTH. As a result, VCTS has been included in both TAFs until later tonight. Winds will be out of the southeast at 5 to 10 knots before becoming north northwest at near 17 knots with higher gusts overnight. && .CLIMATE... On this date in Keys weather history in 1951, a thunderstorm produced hail smaller than 3/4" in Key West, along with a daily- record 3.09" of rain. && .PRELIMINARY POINT TEMPS/POPS... Key West 82 74 81 71 / 90 70 20 10 Marathon 82 73 82 68 / 90 70 20 10 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...LIW Aviation/Nowcasts....JAM Data Acquisition.....JAM Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Nov 5, 5:10 AM EDT, 2 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 510 AM EDT Fri Nov 5 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-060915- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 510 AM EDT Fri Nov 5 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are possible today and tonight. The primary hazards associated with any thunderstorm will be cloud to surface lightning strikes and wind gusts 30 to 40 knots. Small Craft Advisories may be required for some or all of the Florida Keys marine zones tonight. The primary marine hazards will be winds near 20 knots and seas exceeding six feet, especially in portions of the Straits of Florida and offshore Gulf of Mexico coastal waters. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Isolated thunderstorms will be possible Saturday morning for mainly the nearshore and offshore waters east of the middle and upper Keys. The primary hazards associated with any thunderstorm will be cloud to surface lightning strikes. Small Craft Advisories may be required for some or all of the Florida Keys marine zones Saturday through Sunday. The primary marine hazards will be winds near 20 knots and seas exceeding six feet, especially in portions of the Straits of Florida and offshore Gulf of Mexico coastal waters. Additional Small Craft Exercise Headlines may be needed for some or all of the Florida Keys marine zones Monday through Wednesday. The primary marine hazard will be winds of 15 to 20 knots. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 9:48 PM EDT | Special Marine Warning | KEY | 57 min | |
| Nov 4, 10:39 PM EDT | Special Marine Warning | KEY | 3 min | |
| Nov 4, 10:44 PM EDT | Special Marine Warning | KEY | 61 min | |
| Nov 4, 11:31 PM EDT | Special Marine Warning | KEY | 59 min | |
| Nov 4, 11:42 PM EDT | Special Marine Warning | KEY | 48 min | |
| Nov 5, 12:31 AM EDT | Special Marine Warning | KEY | 59 min | |
| Nov 5, 1:28 AM EDT | Special Marine Warning | KEY | 62 min | |
| Nov 5, 1:33 AM EDT | Special Marine Warning | KEY | 57 min | |
| Nov 5, 2:37 AM EDT | Special Marine Warning | KEY | 32 min | |
| Nov 5, 7:22 AM EDT | Special Marine Warning | KEY | 53 min | |
| Nov 5, 8:38 AM EDT | Special Marine Warning | KEY | 67 min | |
| Nov 5, 8:57 AM EDT | Areal Flood Advisory | KEY | Monroe | 65 min |
| Nov 5, 9:12 AM EDT | Special Marine Warning | KEY | 63 min | |
| Nov 5, 9:31 AM EDT | Special Marine Warning | KEY | 59 min | |
| Nov 5, 10:26 AM EDT | Special Marine Warning | KEY | 34 min | |
| Nov 5, 11:53 AM EDT | Special Marine Warning | KEY | 39 min | |
| Nov 5, 3:17 PM EDT | Special Marine Warning | KEY | 58 min | |
| Nov 5, 4:22 PM EDT | Small Craft Advisory | KEY | 37 hr | |
| Nov 5, 4:52 PM EDT | Special Marine Warning | KEY | 53 min | |
| Nov 5, 6:02 PM EDT | Special Marine Warning | KEY | 58 min | |
| Nov 5, 6:38 PM EDT | Special Marine Warning | KEY | 67 min | |
| Nov 5, 6:53 PM EDT | Special Marine Warning | KEY | 40 min | |
| Nov 5, 7:48 PM EDT | Special Marine Warning | KEY | 57 min | |
| Nov 5, 7:58 PM EDT | Special Marine Warning | KEY | 32 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.